The generalized principal eigenvalue for Hamilton–Jacobi–Bellman equations of ergodic type
Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 3, pp. 623-650.

This paper is concerned with the generalized principal eigenvalue for Hamilton–Jacobi–Bellman (HJB) equations arising in a class of stochastic ergodic control. We give a necessary and sufficient condition so that the generalized principal eigenvalue of an HJB equation coincides with the optimal value of the corresponding ergodic control problem. We also investigate some qualitative properties of the generalized principal eigenvalue with respect to a perturbation of the potential function.

DOI: 10.1016/j.anihpc.2014.02.003
Classification: 35Q93,  60J60,  93E20
Keywords: Principal eigenvalue, Hamilton–Jacobi–Bellman equation, Ergodic control, Recurrence and transience
@article{AIHPC_2015__32_3_623_0,
     author = {Ichihara, Naoyuki},
     title = {The generalized principal eigenvalue for {Hamilton{\textendash}Jacobi{\textendash}Bellman} equations of ergodic type},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {623--650},
     publisher = {Elsevier},
     volume = {32},
     number = {3},
     year = {2015},
     doi = {10.1016/j.anihpc.2014.02.003},
     zbl = {1322.35142},
     mrnumber = {3353703},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1016/j.anihpc.2014.02.003/}
}
TY  - JOUR
AU  - Ichihara, Naoyuki
TI  - The generalized principal eigenvalue for Hamilton–Jacobi–Bellman equations of ergodic type
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2015
DA  - 2015///
SP  - 623
EP  - 650
VL  - 32
IS  - 3
PB  - Elsevier
UR  - http://archive.numdam.org/articles/10.1016/j.anihpc.2014.02.003/
UR  - https://zbmath.org/?q=an%3A1322.35142
UR  - https://www.ams.org/mathscinet-getitem?mr=3353703
UR  - https://doi.org/10.1016/j.anihpc.2014.02.003
DO  - 10.1016/j.anihpc.2014.02.003
LA  - en
ID  - AIHPC_2015__32_3_623_0
ER  - 
%0 Journal Article
%A Ichihara, Naoyuki
%T The generalized principal eigenvalue for Hamilton–Jacobi–Bellman equations of ergodic type
%J Annales de l'I.H.P. Analyse non linéaire
%D 2015
%P 623-650
%V 32
%N 3
%I Elsevier
%U https://doi.org/10.1016/j.anihpc.2014.02.003
%R 10.1016/j.anihpc.2014.02.003
%G en
%F AIHPC_2015__32_3_623_0
Ichihara, Naoyuki. The generalized principal eigenvalue for Hamilton–Jacobi–Bellman equations of ergodic type. Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 3, pp. 623-650. doi : 10.1016/j.anihpc.2014.02.003. http://archive.numdam.org/articles/10.1016/j.anihpc.2014.02.003/

[1] A. Arapostathis, V.S. Borkar, A relative value iteration algorithm for nondegenerate controlled diffusions, SIAM J. Control Optim. 50 (2012), 1886 -1902 | MR | Zbl

[2] A. Arapostathis, V.S. Borkar, M.K. Ghosh, Ergodic Control of Diffusion Processes, Encycl. Math. Appl. vol. 143 , Cambridge University Press, Cambridge, UK (2011) | MR

[3] M. Bardi, A. Cesaroni, Optimal control with random parameters: a multiscale approach, Eur. J. Control 17 (2011), 30 -45 | MR | Zbl

[4] M. Bardi, A. Cesaroni, L. Manca, Convergence by viscosity methods in multiscale financial models with stochastic volatility, SIAM J. Financ. Math. 1 (2010), 230 -265 | MR | Zbl

[5] A. Bensoussan, J. Frehse, Bellman equations of ergodic control in N , J. Reine Angew. Math. 429 (1992), 125 -160 | EuDML | MR | Zbl

[6] V.I. Bogachev, N.V. Krylov, M. Röckner, On regularity of transition probabilities and invariant measures of singular diffusions under minimal conditions, Commun. Partial Differ. Equ. 26 (2001), 2037 -2080 | MR | Zbl

[7] H. Berestycki, L. Nirenberg, S.R.S. Varadhan, The principal eigenvalue and maximum principle for second-order elliptic operators in general domains, Commun. Pure Appl. Math. 47 (1994), 47 -92 | Zbl

[8] W.H. Fleming, M. Soner, Controlled Markov Processes and Viscosity Solutions, Appl. Math. vol. 25 , Springer-Verlag, New York (1993) | MR | Zbl

[9] H. Hata, H. Nagai, S.J. Sheu, Asymptotics of the probability minimizing a “down side” risk, Ann. Appl. Probab. 20 (2010), 52 -89 | MR | Zbl

[10] N. Ichihara, Recurrence and transience of optimal feedback processes associated with Bellman equations of ergodic type, SIAM J. Control Optim. 49 (2011), 1938 -1960 | MR | Zbl

[11] N. Ichihara, Large time asymptotic problems for optimal stochastic control with superlinear cost, Stoch. Process. Appl. 122 (2012), 1248 -1275 | MR | Zbl

[12] N. Ichihara, Criticality of viscous Hamilton–Jacobi equations and stochastic ergodic control, J. Math. Pures Appl. 100 (2013), 368 -390 | MR | Zbl

[13] N. Ichihara, S.J. Sheu, Large time behavior of solutions of Hamilton–Jacobi–Bellman equations with quadratic nonlinearity in gradients, SIAM J. Math. Anal. 45 (2013), 279 -306 | MR | Zbl

[14] H. Kaise, S.J. Sheu, Evaluation of large time expectations for diffusion processes, unpublished preprint.

[15] H. Kunita, Stochastic Flows and Stochastic Differential Equations, Camb. Stud. Adv. Math. vol. 24 (1990) | MR | Zbl

[16] P.-L. Lions, Résolution de problèmes elliptiques quasilinéaires, Arch. Ration. Mech. Anal. 74 (1980), 335 -353 | MR | Zbl

[17] P.-L. Lions, Quelques remarques sur les problèmes elliptiques quasilinéaires du second ordre, J. Anal. Math. 45 (1985), 234 -254 | MR | Zbl

[18] M. Murata, Structure of positive solutions to (-Δ+V)u=0 in n , Duke Math. J. 53 (1986), 869 -943 | MR | Zbl

[19] H. Nagai, Down side risk minimization via a large deviations approach, Ann. Appl. Probab. 22 (2012), 608 -669 | MR | Zbl

[20] Y. Pinchover, On positive solutions of second order elliptic equations, stability results and classification, Duke Math. J. 57 (1988), 955 -980 | MR | Zbl

[21] Y. Pinchover, Criticality and ground states for second order elliptic equations, J. Differ. Equ. 80 (1989), 237 -250 | MR | Zbl

[22] Y. Pinchover, On criticality and ground states for second order elliptic equations, II, J. Differ. Equ. 87 (1990), 353 -364 | MR | Zbl

[23] R.G. Pinsky, Positive Harmonic Functions and Diffusion, Camb. Stud. Adv. Math. vol. 45 (1995) | MR

[24] B. Simon, Large time behavior of the L p norm of Schrödinger semigroups, J. Funct. Anal. 40 (1981), 66 -83 | MR | Zbl

[25] M. Takeda, K. Tsuchida, Criticality of generalized Schrödinger operators and differentiability of spectral functions, Stochastic Analysis and Related Topics in Kyoto, Adv. Stud. Pure Math. vol. 41 , Math. Soc. Japan, Tokyo (2004), 333 -350 | MR | Zbl

Cited by Sources: